Alert archive / Virginia / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Wakefield, VA

April 8, 20169 counties in North Carolina; 25 counties in Virginia

NWS Wakefield, VA issued this red flag warning at Apr 8, 2016, 5:30 PM EDT for 9 counties in North Carolina; 25 counties in Virginia. It took effect at Apr 9, 2016, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 5:30 PM EDT (21:30 UTC)
In effect from
Apr 9, 2016, 10:00 AM EDT
Expired
Apr 9, 2016, 8:00 PM EDT
In force
10 hr
Issued by
NWS Wakefield, VA
All 34 counties

Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, Amelia County, VA, Brunswick County, VA, Charles City County, VA, Chesterfield County, VA, City of Chesapeake, VA, City of Colonial Heights, VA, City of Emporia, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Cumberland County, VA, Dinwiddie County, VA, Fluvanna County, VA, Goochland County, VA, Greensville County, VA, Henrico County, VA, Lunenburg County, VA, Mecklenburg County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 30 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS81 KAKQ 082130
RFWAKQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT FRI APR 8 2016

NCZ012>017-030>032-VAZ048-060>062-065>069-079>082-087>089-092-093-
096-097-513>516-090530-
/O.NEW.KAKQ.FW.W.0001.160409T1400Z-160410T0000Z/
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
530 PM EDT FRI APR 8 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL AND SOUTHEASTERN
VIRGINIA AND NORTHEASTERN NORTH CAROLINA...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM TO 8 PM EDT SATURDAY.

* LOCATIONS...SOUTH CENTRAL AND SOUTHEASTERN VIRGINIA AND
  NORTHEASTERN NORTH CAROLINA

* TIMING...10 AM TO 8 PM

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...20 - 25 PERCENT.

* FUEL MOISTURE...7 - 10 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
064 
WWUS81 KAKQ 090302
RFWAKQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 PM EDT FRI APR 8 2016

NCZ012>017-030>032-VAZ048-060>062-065>069-079>082-087>089-092-093-
096-097-513>516-091115-
/O.CON.KAKQ.FW.W.0001.160409T1400Z-160410T0000Z/
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1102 PM EDT FRI APR 8 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL AND
SOUTHEASTERN VIRGINIA AND NORTHEASTERN NORTH CAROLINA...

* LOCATIONS...SOUTH CENTRAL AND SOUTHEASTERN VIRGINIA AND 
  NORTHEASTERN NORTH CAROLINA

* TIMING...10 AM TO 8 PM

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...20 - 25 PERCENT.

* FUEL MOISTURE...7 - 10 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
619 
WWUS81 KAKQ 090804
RFWAKQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 AM EDT SAT APR 9 2016

NCZ012>017-030>032-VAZ048-060>062-065>069-079>082-087>089-092-093-
096-097-513>516-091615-
/O.CON.KAKQ.FW.W.0001.160409T1400Z-160410T0000Z/
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-
404 AM EDT SAT APR 9 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* LOCATIONS...SOUTH CENTRAL AND SOUTHEAST VIRGINIA AND NORTHEAST
  NORTH CAROLINA

* TIMING...10 AM TO 8 PM

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...20 TO 25 PERCENT.

* FUEL MOISTURE...7 TO 10 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
374 
WWUS81 KAKQ 091555
RFWAKQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1155 AM EDT SAT APR 9 2016


NCZ012>017-030>032-VAZ048-060>062-065>069-079>082-087>089-092-093-
096-097-513>516-100000-
/O.CON.KAKQ.FW.W.0001.000000T0000Z-160410T0000Z/
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1155 AM EDT SAT APR 9 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

* LOCATIONS...SOUTH CENTRAL AND SOUTHEAST VIRGINIA AND NORTHEAST 
  NORTH CAROLINA

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...FALLING TO 20 TO 25 PERCENT LATER THIS AFTERNOON INTO THE
  EARLY EVENING.

* FUEL MOISTURE...FALLING TO 7 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ALB/LKB
030 
WWUS81 KAKQ 092346
RFWAKQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT SAT APR 9 2016

NCZ012>017-030>032-VAZ048-060>062-065>069-079>082-087>089-092-093-
096-097-513>516-100100-
/O.EXP.KAKQ.FW.W.0001.000000T0000Z-160410T0000Z/
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
746 PM EDT SAT APR 9 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR
STRONG WIND AND LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:58 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 8, 4:58 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT FRI APR 8 2016

.SYNOPSIS...
A COLD FRONT CROSSES THE REGION TONIGHT...FOLLOWED BY LOW PRESSURE
PASSING JUST NORTH OF THE DELMARVA SATURDAY MORNING. HIGH PRESSURE
BUILDS IN LATE SATURDAY AND SUNDAY. THE HIGH MOVES OFFSHORE EARLY
NEXT WEEK. THE NEXT COLD FRONT CROSSES THE REGION TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
VERY WEAK HIGH PRESSURE OVER THE AREA LATE THIS AFTN WILL GIVE WAY
TO INCREASING CLOUDS THIS EVENING AHEAD OF A PRE-FRONTAL BOUNDARY.
THIS BOUNDARY WILL PASS ACROSS THE MID ATLANTIC REGION LATE
TONIGHT...FOLLOWED BY THE ASSOCIATED SFC LOW TWD MORNING. THIS
SYSTEM WILL BRING A QUICK SHOT OF PRECIPITATION TO CNTRL VA WEST
OF RICHMOND WITH MORE SUBSTANTIAL SHOWERS NORTH OF RICHMOND...THE
NRN NECK AND THE MD/VA EASTERN SHORE. A LULL IN WEST WINDS IS
ANTICIPATED THIS EVENING BUT WILL INCREASE TO AROUND 10-15 MPH
BEHIND THE FRONTAL BOUNDARY. DESPITE A COOLER AIRMASS MOVING INTO
THE REGION...THE LATE NIGHT MIXING WILL PREVENT TEMPERATURES FROM
PLUMMETING OVERNIGHT. LOWS IN THE MID 30S FAR NW...UPPER 30S
SCNTRL/ERN VA...LOWER 40S FAR SE COASTAL AREAS OF VA/NE NC. A
DECENT SHORTWAVE ACCOMPANYING THE SFC LOW MAY PROVIDE ENOUGH LIFT
THROUGH THE DENDRITIC GROWTH ZONE AND OVERALL INSTABILITY ALOFT TO
DRIVE WET BULB ZERO HEIGHTS TO THE SFC CLOSER TO DAYBREAK. BULK OF
PRECIPITATION WILL BE IN THE FORM OF RAIN SHOWERS... HOWEVER A
RAIN/SNOW MIX AND MAYBE EVEN A BRIEF LIGHT SNOW SHOWER WILL BE
POSSIBLE IN LOUISA/HANOVER/CAROLINE COUNTIES DURING THIS PRE-DAWN
TIMEFRAME. NO SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SFC LOW EXITS THE DELMARVA LATE MORNING/EARLY AFTN...KEEPING
PRECIP PRIMARILY FOCUSED ACROSS THE NRN NECK AND MD/VA EASTERN
SHORE THROUGHOUT MOST OF THE DAY. AS VORT MAX SHIFTS OVERHEAD
MID-LATE MORNING...DRY SLOTTING ALOFT SHOULD CAUSE SHOWERS TO
DIMINISH AND BECOME MORE ISOLATED TO SCATTERED. THIS SHOULD BE
SHORT-LIVED AS ANOTHER SHORTWAVE DIVES INTO THIS AREA DURING THE
LATE AFTN/EARLY EVENING...ENHANCING WRAPAROUND SHOWERS ONCE AGAIN
OVER THE NRN NECK AND MD/VA EASTERN SHORE. MAIN DIFFERENCE HERE IS
THAT A MODIFIED CANADIAN HIGH PRESSURE WILL BE BUILDING INTO THE
REGION FROM THE WEST...ALLOWING COLDER AIR TO GET PULLED INTO THE
DEPARTING LOW. LIGHT RAIN SHOWERS ARE ANTICIPATED TO CHANGEOVER TO
A RAIN/SNOW MIX AS THIS OCCURS...BECOMING PRIMARILY LIGHT SNOW
SHOWERS AROUND SUNSET. WITH PRECIPITATION WANING AS THE COLDER AIR
STARTS TO TAKE HOLD...ONLY LIGHT SNOW ACCUMULATIONS OF LESS THAN
ONE HALF INCH ARE ANTICIPATED AND MAINLY ON GRASSY OR ELEVATED
SFCS. OVERALL...MOISTURE WILL BE LIMITED DUE TO PWATS AROUND
0.25 INCHES OR LESS SO DO NOT EXPECT VERY MUCH IN THE WAY OF
LIQUID ACCUMULATIONS. HIGH TEMPERATURE FORECAST MAY BE TRICKY AS
TEMPS STRUGGLE TO REACH THE UPPER 40S NW TO LOWER 50S SE UNDER
VARIABLY SUNNY/CLOUDY SKIES.

GUSTY WINDS WILL ALSO BE A CONCERN ON SATURDAY AS THE SFC LOW
RAPIDLY DEEPENS OFFSHORE OF THE NJ/NEW ENGLAND COAST. THE SFC
PRESSURE GRADIENT BTWN THE LOW AND HIGH PRESSURE BUILDING ACROSS
THE OHIO/TN VALLEYS WILL ALSO INCREASE RAPIDLY WITH GUSTY WEST
WINDS DEVELOPING QUICKLY BY MID MORNING. HIGH RES MODELS SHOWING
STRONG LOW LEVEL MIXING WITH WIND GUSTS OF 30-40 MPH COMMON ACROSS
MOST OF THE AREA INTO SAT NIGHT AND GUSTS OF 35 TO 45 MPH ALONG
THE COAST. WILL GO AHEAD AND ISSUE A WIND ADVISORY OVER COASTAL
COUNTIES (INCLUDING THE MD/VA EASTERN SHORE) FROM 1000 AM THROUGH
SAT NIGHT. EXPECTED WINDS/WIND GUSTS WILL BE JUST BELOW ADVISORY
CRITERIA FARTHER INLAND AND WILL THEREFORE KEEP WIND GUST MENTION
IN THE HWO FOR THESE AREAS.

BY SATURDAY EVENING...THE SFC LOW MOVES OFFSHORE AND MODIFIED
CANADIAN HIGH PRESSURE STARTS TO PREDOMINATE AS IT BUILD INTO THE
REGION FROM THE WEST. TEMPERATURES WILL EASILY FALL INTO THE 30S
SATURDAY NIGHT WITH THE HIGH BUILDING IN. WINDS SLOWLY BECOME CALM
FROM WEST TO EAST WHICH WILL ALLOW TEMPS TO DROP INTO THE
LOW-MID 20S INLAND WITH LOWS IN THE UPPER 20S TO NEAR FREEZING
CLOSER TO THE COAST. A FREEZE WATCH REMAINS IN EFFECT AFTER
MIDNIGHT SATURDAY NIGHT INTO MID SUNDAY MORNING. OTHERWISE...HIGH
PRESSURE SLIDES ACROSS THE AREA ON SUNDAY AS WINDS BECOME MORE WSW
AND DIMINISH. MOSTLY SUNNY SKIES SHOULD PREVAIL WITH HIGHS
REACHING THE MID 50S INLAND...UPPER 40S TO LOWER 50S BEACHES. HIGH
PRESSURE SLIDES OFFSHORE SUN NIGHT AND A MODERATING TREND WILL
BEGIN. EXPECT LOWS IN THE UPPER 30S TO LOWER 40S. SW RETURN FLOW
DEVELOPS MON AS A COLD FRONT APPROACHES THE AREA. TEMPERATURES
CONTINUE THEIR WARMING TREND WITH HIGHS IN THE LOWER 70S INLAND...
MID 60S BEACHES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE PERIOD CHARACTERIZED BY QUICK MOVING COLD FRONT
CROSSING THE REGION TUESDAY/TUESDAY NIGHT. HAVE BUMPED POPS INTO
LIKELY RANGE DURING THIS PERIOD. WILL GO WITH A SILENT POP OR LESS
FOR WEDNESDAY. FROM THERE ON, EPS/EURO HANDLING SOUTHERN STREAM
ENERGY A BIT DIFFERENTLY FOR THE LATE WEEK PERIOD, WITH SUBSEQUENT
SIGNIFICANT DIFFERENCES IN SENSIBLE WX. GFS/GEFS IS NOW A BIT
QUICKER TO CLEAR THE UPPER LOW (AND ASSOCIATED SFC FEATURE) THU/FRI,
WHILE THE OP EURO/EPS ARE SLOWER TO CLEAR THESE FEATURES, DEVELOPING
A COOL AIR WEDGE FOR LATE NEXT WEEK. WILL FAVOR THE SLOWER SOLUTION
FOR RIGHT NOW AND BEEFED UP SKY COVER/KEPT TEMPS BELOW CLIMO FOR
LATE NEXT WEEK AFTER A MILD START, WHILE MAINTAINING A LOW CHANCE
POP. IF THE GFS SOLUTION DOES PAN OUT, TEMPS WILL REMAIN AOA CLIMO
NUMBERS THROUGH THE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MAINLY W OR WNW FLOW THIS AFTN...REMAINING GUSTY TO 20-25 KT AT
KSBY THROUGH 21Z...WINDS HAVE DIMINISHED TO AVG 10-15 KT
ELSEWHERE. LOW PRESSURE OVER THE WRN GREAT LAKES MOVES ESE INTO SE
PA/DELMARVA OVERNIGHT INTO SAT MORNING. EXPECTING INCREASING
CLOUDS TONIGHT...ALONG WITH A CHANCE FOR -RA OR -RASN AFT 07Z/09
MAINLY FOR KSBY. BKN/OVC CIGS TO AVG 3-6 K FT. SOMEWHAT UNSETTLED
CONDS PERSIST THROUGH SAT...AS AN UPR LVL TROF LINGERS OVR THE
REGION RESULTING IN GUSTY MAINLY W/NW WINDS AND VRBL CLDS- PARTLY
CLOUDY CONDS W/ A SLGT OR SMALL CHC OF PCPN. WINDS EXPECTED TO
GUST TO AT LEAST 30-35 KT ALL AREAS BY MIDDAY SAT INTO SAT
EVENING.

SFC HI PRES BUILDS INTO THE RGN SUN-MON PROVIDING VFR CONDS AND
LESS WIND. NEXT SYSTEM MON NIGHT-TUE TO BRING NEXT CHANCE FOR
RAIN.

&&

.MARINE...
WILL DROP SCA OVER THE BAY WITH AFTN FORECAST ISSUANCE. WILL START
GALE WARNING AT SUNRISE WITH COLD FRONT CROSSING THE WATERS EARLY
SAT MORNING. WIND WILL VEER AROUND TO THE SSE TONIGHT, BEFORE
BECOMING W-SW LATE TONIGHT AND RAMPING UP TO MARGINAL SCA
PRE-FRONTAL LATE TONIGHT. STRONG CAA DEVELOPS LATE SAT MORNING/AFTN
AND CONTS INTO SAT NGT, AS ANOMALOUS UPR LVL TROUGH AND SFC LO
PRES TRACK ACRS THE RGN.

SIGNIFICANT STRENGTHENING OF THE SFC LOW OFFSHORE OF THE JERSEY
COAST SAT AFTN/NIGHT BEFORE LIFTING NE TOWARD CAPE COD LATE SAT
NGT WILL LEAD TO INCREASED NW WINDS. 3-HR PRESSURE RISES OF 6-8MB
PUSH ACROSS THE AREA, WITH GALES EXPECTED OVER ALL WATERS
BEGINNING SAT AFTN...CONTINUING INTO LATE SAT NGT. GALE WARNINGS
CONTINUE WITH SAME TIMING, BUT MAY NEED TO BE EXTENDED FARTHER
INTO SUNDAY MORNING ACROSS THE NORTHERN WATERS DEPENDING ON HOW
QUICKLY STRONG CAA WANES. LOW PROB FOR OCCASIONAL STORM FORCE
GUSTS ON THE NRN COASTAL WATERS SAT EVE...BUT PROBS REMAIN TOO LOW
FOR STORM WARNINGS ATTM.

WINDS DIMINISH ON SUN AS MODIFYING ARCTIC AIRMASS SETTLES ACROSS
THE RGN. ANOTHER PD OF SUB-SCA CONDS RETURNS FOR LT IN THE WKND AS
HI PRESSURE REBUILDS OVR THE WATERS. ONCE HIGH PRES OFF THE CST BY
MON...SOME INCRS IN SSW WINDS XPCD.

&&

.FIRE WEATHER...
ENHANCED RISK FOR FIRE DANGER REMAINS IN EFFECT THROUGH 800 PM
TONIGHT.

A RED FLAG WATCH HAS NOW BEEN ISSUED FOR CNTRL VA (PRIMARILY
ALONG AND SOUTH OF INTERSTATE 64) AND NE NC (EXCEPT OUTER BANKS
CURRITUCK). GUSTY WEST WINDS OF 30 TO 40 MPH AND MINIMUM RH
VALUES FALLING CLOSE TO 20 PERCENT WILL ALLOW FINE FUELS TO DRY
OUT EVEN MORE THAN TODAY. ENHANCED FIRE DANGER STATEMENTS ARE
ANTICIPATED FOR THE PENINSULA TO PORTSMOUTH/NORFOLK AND VIRGINIA
BEACH ONCE CURRENT STATEMENT EXPIRES AT 800 PM TONIGHT. ANOTHER
TIER OF COUNTIES ALONG/NORTH OF INTERSTATE 64 MAY NEED TO BE
ADDED TO ENHANCED RISK AREA...BUT NEED TO OBSERVE PRECIP TRENDS
WITH INCOMING FRONT/SHORTWAVE AND DETERMINE WHERE THICKER CLOUD
COVER WILL KEEP RH VALUES ELEVATED. COORDINATION WITH STATE FOREST
OFFICIALS WILL BE ONGOING TONIGHT INTO SATURDAY.

&&

.TIDES/COASTAL FLOODING...
LOW WATER CONDITIONS POSSIBLE SAT NIGHT/SUNDAY DUE TO A 12-18 HR
PERIOD OF NW GALES EXPECTED SATURDAY EVENING INTO SUNDAY MORNING.

&&

.CLIMATE...
RECORD LOWS SUNDAY (APRIL 10TH):

* RICHMOND:       23 (1985)
* NORFOLK:        31 (1972)
* SALISBURY:      21 (2007)
* ELIZABETH CITY: 26 (1985)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR MDZ021>025.
     WIND ADVISORY FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY FOR
     MDZ021>025.
NC...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR NCZ012>017-030>032-102.
     RED FLAG WARNING FROM 10 AM TO 8 PM EDT SATURDAY FOR
     NCZ012>017-030>032.
     WIND ADVISORY FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY FOR
     NCZ017-102.
VA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR VAZ048-060>062-064>069-075>090-092-093-095>100-
     509>525.
     RED FLAG WARNING FROM 10 AM TO 8 PM EDT SATURDAY FOR VAZ048-
     060>062-065>069-079>082-087>089-092-093-096-097-513>516.
     WIND ADVISORY FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY FOR
     VAZ075>078-084>086-095-097>100-523>525.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ650-
     652-654.
     GALE WARNING FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY FOR
     ANZ630>638-650-652-654-656-658.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...MAM
AVIATION...LKB
MARINE...ALB/MAM
FIRE WEATHER...BMD
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQ
Hazardous weather outlook, Apr 8, 4:00 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT FRI APR 8 2016

VAZ075>078-084>086-095-098>100-523>525-092000-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON-YORK-
NEWPORT NEWS-HAMPTON/POQUOSON-
400 PM EDT FRI APR 8 2016

...INCREASED FIRE DANGER IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-092000-
WESTERN CURRITUCK-
400 PM EDT FRI APR 8 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   WIND ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>016-030>032-VAZ048-060>062-065>069-092000-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
400 PM EDT FRI APR 8 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   FREEZE WATCH.

ADDITIONALLY...NORTHWEST WINDS WILL GUST BETWEEN 30 AND 40 MPH IN
THE WAKE OF AN ARCTIC COLD FRONT SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ064-509>511-092000-
CAROLINE-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
400 PM EDT FRI APR 8 2016

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

ADDITIONALLY...NORTHWEST WINDS WILL GUST BETWEEN 30 AND 40 MPH IN
THE WAKE OF AN ARCTIC COLD FRONT SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ083-090-512-517>522-092000-
NEW KENT-JAMES CITY-EASTERN HANOVER-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
400 PM EDT FRI APR 8 2016

...INCREASED FIRE DANGER IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

ADDITIONALLY...NORTHWEST WINDS WILL GUST BETWEEN 30 AND 40 MPH IN
THE WAKE OF AN ARCTIC COLD FRONT SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ079>082-087>089-092-093-096-513>516-092000-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
400 PM EDT FRI APR 8 2016

...INCREASED FIRE DANGER IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   FREEZE WATCH.

ADDITIONALLY...NORTHWEST WINDS WILL GUST BETWEEN 30 AND 40 MPH IN
THE WAKE OF AN ARCTIC COLD FRONT SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ097-092000-
CHESAPEAKE-
400 PM EDT FRI APR 8 2016

...INCREASED FIRE DANGER IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   WIND ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ102-092000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
EASTERN CURRITUCK-
400 PM EDT FRI APR 8 2016

...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND AND
NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:15 PM EDTSpecial Weather StatementAKQGates45 min
Apr 8, 4:08 AM EDTFreeze WatchAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more23 hr
Apr 8, 3:56 PM EDTWind AdvisoryAKQCurrituck30 hr
Apr 7, 8:00 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland30 min
Apr 7, 10:29 PM EDTSpecial Weather StatementAKQCity of Norfolk31 min
Apr 7, 10:32 PM EDTSpecial Marine WarningAKQ58 min
Apr 8, 3:05 AM EDTGale WarningAKQ48 hr

Nearby

Red Flag Warnings in Virginia, 2016Red Flag Warnings in North Carolina, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.